Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 216, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 10, 2002, 1:29 PM CST for Bollinger County, Stoddard County, Missouri. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 1:29 PM CST (19:29 UTC)
- Expired
- Nov 10, 2002, 2:30 PM CST
- In force
- 61 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Bollinger County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 108 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 2:17 PM CST | Hail 1 | Dudley, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:10 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:46 AM CST, 10 hours 43 minutes earlier.
Area forecast discussion, Nov 10, 2:46 AM CST, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 AM CST SUN NOV 10 2002 BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POTENTIAL FOR NEXT ROUND OF SEVERE WX STARTING LATE THIS MORNING. CLUSTER OF THUNDERSTORMS OVER THE EASTERN SECTIONS OF THE CWA AT EARLY MORNING CONTINUE TO WEAKEN AS THEY MOVE EAST. STRONG COLD FRONT ALONG WITH IMPRESSIVE UPPER DYNAMICS WILL CROSS THE CWA STARTING LATE THIS MORNING. EXPECT THE FRONT TO ENTER THE EXTREME WESTERN PORTIONS OF THE CWA AROUND 10 AM AND EXIT THE SOUTHEASTERN SECTIONS AROUND 8 OR 9 PM. 50 TO 60 KT LOW LEVEL JET...100+ KT UPPER LEVEL JET...STRONG COLD FRONT...SFC DEWPOINTS IN THE LOW TO MID 60S...MID LEVEL LAPSE RATES OF 6 TO 7 DEGREES C/KM...WILL ALL COMBINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS THE LOWER OHIO AND MID MISSISSIPPI RIVER VALLEYS TODAY. STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT WITH STORM MOVEMENT TO THE NORTHEAST AT 40 TO 50 MPH. ALSO THE WIND SHEAR PROFILE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS/TORNADOES AND/OR BOW ECHOES PRODUCING SIGNIFICANT WIND DAMAGE. FEEL LIKE THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR OVER THE SE TWO THIRDS OF THE CWA...BUT SINCE SPC HAS ALL BUT THREE OF OUR EXTREME WESTERN COUNTIES IN A SLIGHT RISK OR HIGHER TODAY...WILL MENTION THE POTENTIAL FOR SEVERE STORMS IN ALL ZONES. IN THE WAKE OF THE FRONT HIGH PRESSURE BUILDING ACROSS THE REGION WILL USHER MUCH COOLER AIR BACK INTO THE AREA ALONG WITH PARTLY CLOUDY SKIES THROUGH THE BETTER PART OF THURSDAY. WILL MAKE NO CHANGES AT THIS TIME BEYOND THE 4TH PERIOD (MONDAY NIGHT). FWC/MAV MOS NUMBERS SIMILAR SO FOLLOWED CLOSELY. .PAH...NONE. PACKETT
Hazardous weather outlook, Nov 10, 12:30 PM CST, 59 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. ...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON... .DAY ONE... THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON. THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY. WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY PROCEDURES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. YORK
In the hours before
Special weather statement, Nov 10, 1:12 PM CST, 17 minutes before
ILZ084-MOZ076-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CST SUN NOV 10 2002 ...STRONG STORM CROSSING MISSISSIPPI RIVER... A STRONG STORM IS CURRENTLY CROSSING THE MISSISSIPPI RIVER FROM PERRY COUNTY MISSOURI...TOWARD GORHAM ILLINOIS. THIS STORM HAS THE POTENTIAL FOR 40 TO 50 MPH WINDS...ONE HALF INCH HAIL AND VERY HEAVY RAINFALL. THIS STORM MAY INTENSIFY AND BECOME SEVERE AS IT CONTINUES TO MOVE NORTHEAST AT 50 MPH TOWARD ELKVILLE. IF YOU LIVE IN JACKSON COUNTY REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. A TORNADO WATCH IS IN EFFECT UNTIL 5 PM CST.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:54 PM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken | 36 min |
| Nov 9, 11:33 PM CST | Severe Thunderstorm Warning | PAH | Fulton, Graves | 27 min |
| Nov 9, 11:52 PM CST | Severe Thunderstorm Warning | PAH | Henderson, Union | 38 min |
| Nov 9, 11:56 PM CST | Tornado Warning | PAH | Henderson, Union | 34 min |
| Nov 10, 12:29 AM CST | Severe Thunderstorm Warning | PAH | Henderson, Union, Webster | 46 min |
| Nov 10, 1:35 AM CST | Flash Flood Warning | PAH | Union | 3 hr |
| Nov 10, 2:30 PM CST | Severe Thunderstorm Warning | PAH | Crittenden | 30 min |
| Nov 10, 2:41 PM CST | Severe Thunderstorm Warning | PAH | Webster | 49 min |
| Nov 10, 3:12 PM CST | Severe Thunderstorm Warning | PAH | Daviess, McLean | 48 min |
| Nov 10, 3:35 PM CST | Tornado Warning | PAH | Daviess | 25 min |
| Nov 10, 3:37 PM CST | Tornado Warning | PAH | Daviess | 23 min |
| Nov 10, 4:17 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 28 min |
| Nov 10, 5:18 PM CST | Severe Thunderstorm Warning | PAH | Christian | 42 min |
| Nov 10, 5:34 PM CST | Severe Thunderstorm Warning | PAH | Todd | 26 min |
| Nov 9, 11:15 PM CST | Tornado Warning | PAH | Johnson, Pope | 45 min |
| Nov 9, 11:28 PM CST | Severe Thunderstorm Warning | PAH | Union | 47 min |
| Nov 9, 11:40 PM CST | Tornado Warning | PAH | Hardin | 50 min |
| Nov 9, 11:59 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope | 61 min |
| Nov 10, 12:11 AM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 64 min |
| Nov 10, 12:29 AM CST | Tornado Warning | PAH | Hardin | 61 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | PAH | Pope | 61 min |
| Nov 10, 1:14 AM CST | Flash Flood Warning | PAH | Gallatin | 3 hr |
| Nov 10, 1:23 PM CST | Tornado Warning | PAH | Jackson | 37 min |
| Nov 10, 1:40 PM CST | Tornado Warning | PAH | Franklin | 50 min |
| Nov 10, 2:04 PM CST | Tornado Warning | PAH | Hamilton | 41 min |
| Nov 10, 2:33 PM CST | Tornado Warning | PAH | Wayne, White | 27 min |
| Nov 10, 2:42 PM CST | Severe Thunderstorm Warning | PAH | Pulaski | 33 min |
| Nov 9, 6:51 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 24 min |
| Nov 9, 7:17 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 28 min |
| Nov 9, 8:28 PM CST | Severe Thunderstorm Warning | PAH | Mississippi | 32 min |
| Nov 9, 8:51 PM CST | Severe Thunderstorm Warning | PAH | Bollinger | 24 min |
| Nov 9, 10:44 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 46 min |
| Nov 10, 2:03 PM CST | Severe Thunderstorm Warning | PAH | Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.